Alert archive / Michigan / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Grand Rapids, MI

June 19, 2009Clinton County, Ingham County, Ionia County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jun 19, 2009, 9:15 PM EDT for Clinton County, Ingham County, Ionia County, Michigan. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 9:15 PM EDT (01:15 UTC)
Expired
Jun 20, 2009, 2:26 AM EDT
In force
5 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, MI, Ingham County, MI, Ionia County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:21 PM EDTFLASH FLOODPortland, MIABOUT 12 TO 15 INCHES OF WATER OVER GRAND RIVER AVENUE.
Jun 19, 11:15 PM EDTHEAVY RAIN 2.05Okemos, MIMINOR STREET FLOODING IN OKEMOS. 1.60 INCHES OF RAIN FELL FROM 945 PM TO 1115 PM. TOTAL SINCE MIDNIGHT IS 2.05 INCHES.
Jun 19, 11:45 PM EDTFLASH FLOODWacousta, MIFLOODING OF BAUER ROAD WITH MORE THAN 6 INCHES OF FLOWING WATER FROM THE LOOKING GLASS RIVER. 3.75 INCHES OF RAIN WAS MEASURED IN THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGRR 200115
FFWGRR
MIC037-065-067-200715-
/O.NEW.KGRR.FF.W.0003.090620T0115Z-090620T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
915 PM EDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
  IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 315 AM EDT SATURDAY

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN REPEATING OVER THE AREA FROM    
  LAKE ODESSA TO PORTLAND TO DEWITT. 

* ONE TO TWO INCHES OF RAIN HAD ALREADY FALLEN ACROSS THE WARNED     
  AREA BETWEEN 8 PM AND 9 PM... WITH AN ADDITIONAL ONE TO THREE     
  INCHES POSSIBLE BEFORE MIDNIGHT. STORMS WITH VERY HEAVY RAIN       
  WILL ALSO IMPACT INGHAM COUNTY BY 10 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4243 8460 4277 8461 4277 8531 4305 8531
      4312 8437 4278 8436 4278 8415 4243 8413

$$

MEADE
2 follow-up statements
000 
WGUS73 KGRR 200256
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 PM EDT FRI JUN 19 2009

MIC037-065-067-200715-
/O.CON.KGRR.FF.W.0003.000000T0000Z-090620T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IONIA MI-CLINTON MI-INGHAM MI-
1056 PM EDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
INGHAM...CLINTON AND IONIA COUNTIES...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THE 
HEAVIEST RAIN WAS OVER INGHAM COUNTY AND WAS EXPANDING SOUTHWARD 
INTO JACKSON COUNTY. 

SOUTHERN IONIA AND SOUTHERN CLINTON COUNTIES HAD ALREADY SEEN 
TWO TO FOUR INCHES OF RAIN... BUT THE HEAVIEST RAIN HAD SHIFTED TO 
THE SOUTH AS OF 1055 PM. 

ONE TO TWO INCHES OF RAIN HAD FALLEN IN THE LANSING AREA SINCE 10 PM 
WITH ANOTHER ONE TO TWO INCHES EXPECTED BY MIDNIGHT. 

THE BACK EDGE OF THE RAIN WAS MOVING EAST ACROSS SOUTHERN LAKE 
MICHIGAN AND RAIN WILL DIMINISH OR END TOWARD 1 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4243 8460 4277 8461 4277 8531 4305 8531
      4312 8437 4278 8436 4278 8415 4243 8413

$$

MEADE
000 
WGUS73 KGRR 200626
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
226 AM EDT SAT JUN 20 2009

MIC037-065-067-200636-
/O.CAN.KGRR.FF.W.0003.000000T0000Z-090620T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IONIA MI-CLINTON MI-INGHAM MI-
226 AM EDT SAT JUN 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR INGHAM...CLINTON
AND IONIA COUNTIES...

THE FLOOD ADVISORY THAT WAS IN EFFECT HAS BEEN REPLACED BY A FLOOD
WARNING. PLEASE REFER TO THE PRODUCT ARBFLWGRR FOR THE FLOOD
WARNING...AND THE PRODUCT ARBFLSGRR FOR ADDITIONAL STATEMENTS.

STAY TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4243 8460 4277 8461 4277 8531 4305 8531
      4312 8437 4278 8436 4278 8415 4243 8413

$$

JK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:20 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 19, 7:20 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
720 PM EDT FRI JUN 19 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(420 PM EDT FRI JUN 19 2009)
A COLD FRONT WILL TRACK THROUGH SOUTHWEST LOWER MICHIGAN
TRIGGERING SHOWERS AND THUNDERSTORMS.  LOCALLY HEAVY RAIN
AND FREQUENT LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS.
IN ADDITION SOME OF THE STORMS COULD BE SEVERE.  HIGH PRESSURE
WILL BUILD IN BY SUNDAY BRINGING DRY WEATHER TO THE AREA.

&&

.SHORT TERM...(420 PM EDT FRI JUN 19 2009)
(TONIGHT THROUGH SATURDAY)
THE WARM FRONT IS LIFTING INTO THE BENTON HARBOR AREA AND WILL
CONTINUE TO LIFT SLOWLY NORTH.  HIGH PRECIPITABLE WATER AIR WILL
FLOW IN FROM THE SOUTHWEST.  CONVECTION WAS IN THE PROCESS OF
DEVELOPING IN THE WARM SECTOR WITH THE NORTHERN EXTENT INTO SOUTHERN
LAKE MICHIGAN.  WITH FAVORABLE SHEAR AND INCREASING INSTABILITY...SO
OF THESE STORMS COULD BECOME SEVERE AS THEY TRACK EAST THROUGH
SOUTHERN LOWER MICHIGAN IN THE NEXT FEW HOURS.  A STRONGER WAVE NEAR
KANSAS CITY IS SHOWN TO TRACK INTO SOUTHERN LOWER MI BY 03Z...THIS
FEATURE COULD END UP BEING RATHER SIGNIFICANT INTERACTING WITH THE
WARM FRONT AND A HIGH PRECIPITABLE WATER AIRMASS.  SEVERE WEATHER
AND FLOODING COULD END UP BEING WIDESPREAD IF THIS HAPPENS.  THE
MAIN AREA WOULD BE SOUTH OF INTERSTATE 96.

FURTHER NORTH THE CONVECTION WILL BE DRIVEN BY WHAT FORMS AHEAD OF
THE COLD FRONT.  GIVEN THE VERY MOIST AND UNSTABLE AIRMASS...SEVERE
WEATHER AND LOCALLY HEAVY RAIN WILL REMAIN A CONCERN.

&&

.LONG TERM...(1030 AM EDT FRI JUN 19 2009)
(SATURDAY THROUGH FRIDAY)
NO MAJOR CHANGES TO THE LONG TERM. UPPER RIDGE IS STILL EXPECTED TO
DOMINATE THE WEATHER ACROSS SOUTHWEST LOWER MICHIGAN. WE ARE
EXPECTING THAT CONDITIONS WILL REMAIN DRY THROUGH A GOOD PORTION OF
THE PERIOD WITH VERY WARM AND HUMID CONDITIONS EXPECTED. CAN NOT
RULE OUT A SHOWER OR STORM DURING THE MON THROUGH WED TIME FRAME...
HOWEVER DRY SEEMS LIKE THE WAY TO GO WITH THE UPPER RIDGE IN PLACE.

BEST CHC FOR SHOWERS AND STORMS IS EXPECTED ON THU AS SHORT WAVE
TRIES TO TEMPORARILY BREAK DOWN THE RIDGE. RIDGE SHOULD RE-ESTABLISH
ITSELF THEN FOR THE END OF THE WEEK AS STRONG UPPER LOW IS EXPECTED
TO DROP SOUTH OUT OF THE GULF OF ALASKA AND JUST OFFSHORE OF THE
WEST COAST.

&&

.AVIATION...(720 PM EDT FRI JUN 19 2009)
NUMEROUS SHOWERS AND TSTMS WILL IMPACT THE SRN LWR MI TAF SITES THIS
EVENING AS STRONG SHORTWAVE MOVES ENE FROM THE QUAD CITIES AREA.
SOME OF THESE STORMS MAY BE STRONG OR SEVERE... ALTHOUGH DID NOT
INCLUDE ANY STRONG LOCAL WIND GUSTS IN TAFS YET. THE THREAT FOR THAT
AT EACH TAF SITE SHOULD BECOME MUCH MORE APPARENT BY 02Z AND TAFS
COULD BE FINE TUNED AT THAT TIME TO PIN DOWN A SMALLER/MORE PRECISE
TIMEFRAME OF GUSTY WINDS WITH ANY APCHG STRONGER CELLS OR BOWING
LINE SEGMENTS.

MOST OF THE STRONGER STORMS SHOULD BE MOVING OUT/ENDING TOWARD
04Z-06Z. THEN IFR/MVFR CONDITIONS IN STRATUS/LIGHT FOG WILL LIKELY
DEVELOP FOR THE OVERNIGHT HOURS AND LAST THROUGH ABOUT 13Z. LOOK FOR
VFR CONDITIONS TO DEVELOP BY 16Z OR SO AS WEST WINDS AROUND 12-14
KNOTS DRIVE A DRIER AIR MASS INTO THE REGION.

&&

.MARINE...(420 PM EDT FRI JUN 19 2009)
THUNDERSTORMS WITH FREQUENT LIGHTNING WILL PERSIST OVER THE LAKE
INTO TONIGHT.  CONDITIONS SHOULD IMPROVE AFTER 2 AM AS THE
STORMS BECOME MORE SCATTERED...AND FINALLY EXIT TO THE EAST BY LATE
SATURDAY MORNING.

&&

.HYDROLOGY...(420 PM EDT FRI JUN 19 2009)
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED OVER THE NEXT 24 HRS
THIS WILL LEAD SOME LOCALLY HEAVY RAINFALL.  STORMS COULD TRAIN
ALONG THE WARM FRONT LEADING TO PERIODS OF VERY HEAVY RAIN OVER A
RELATIVE SHORT TIME FRAME.  A CONTINUES FOR POSSIBLE AREAS OF URBAN
AND SMALL STREAM...AND LOW LYING FLOODING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOODING WATCH THROUGH 5 AM TONIGHT ALL SW LOWER MI.
LM...NONE.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    NJJ
AVIATION:     MEADE
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Jun 19, 10:15 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EDT FRI JUN 19 2009

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-200930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1015 AM EDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.
THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN NOON
AND 10 PM NEAR AND SOUTH OF A LINE FROM HOLLAND TO LANSING.
LARGE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS. AN ISOLATED TORNADO IS POSSIBLE.  FREQUENT
LIGHTNING CAN ALSO BE EXPECTED.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR POSSIBLE VERY
HEAVY RAINFALL FROM THUNDERSTORMS RESULTING RAPID RISES ON SMALL
STREAMS AND FLOODING OF ROADS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LINGERING THUNDERSTORMS ARE POSSIBLE UNTIL EARLY SATURDAY
AFTERNOON BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE POSSIBLE THURSDAY WITH THE PASSAGE OF A WEAK
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT.

WDM MJS

In the hours before

Local storm report, Jun 19, 8:26 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
826 PM EDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FLASH FLOOD      HOLLAND                 42.78N 86.11W
06/19/2009                   OTTAWA             MI   TRAINED SPOTTER

            TORENTIAL RAIN. 5-6 INCHES OF WATER OVER SOME URBAN ROADS
            IN HOLLAND

&&

JK
Special weather statement, Jun 19, 8:30 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 PM EDT FRI JUN 19 2009

MIZ056>059-064>067-200130-
ALLEGAN-BARRY-CLINTON-EATON-INGHAM-IONIA-KENT-OTTAWA-
830 PM EDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. JOHNS TO MID
LAKE OFFSHORE OF HOLLAND...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  BEECHWOOD...          HUDSONVILLE...        HOLLAND...
  GRAND RAPIDS...       LOWELL...             LAKE ODESSA...
  SARANAC...            HUBBARDSTON...        PORTLAND...
  IONIA...              GRAND LEDGE...        DEWITT...
  ST. JOHNS...          MIDDLEVILLE...        NASHVILLE...
  HASTINGS...           FENNVILLE...          WAYLAND...

THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4253 8435 4251 8626 4270 8622 4301 8624
      4313 8437
TIME...MOT...LOC 0029Z 269DEG 24KT 4283 8564 4266 8716

NJJ
Local storm report, Jun 19, 8:37 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
837 PM EDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
06/19/2009  M1.30 INCH       OTTAWA             MI   TRAINED SPOTTER

            ONE INCH OF RAIN IN PAST 15 MINUTES. WIND GUSTS ESTIMATED
            AT 50 MPH.

&&

JK
Local storm report, Jun 19, 8:45 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
845 PM EDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     3 N HOLLAND             42.83N 86.11W
06/19/2009  E60 MPH          OTTAWA             MI   CO-OP OBSERVER

            CRACKING AND POPPING OF TREES HEARD. TORRENTIAL RAINS.

&&

JK
Local storm report, Jun 19, 9:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 PM EDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       3 SSW CASCADE           42.88N 85.52W
06/19/2009  M1.64 INCH       KENT               MI   ASOS

            RAINFALL TOTAL PAST HOUR AND 20 MINUTES

&&

JK
Local storm report, Jun 19, 9:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLASH FLOOD      GRAND RAPIDS            42.96N 85.67W
06/19/2009                   KENT               MI   EMERGENCY MNGR

            4 CARS STALLED IN WATER OVER ROAD 28TH STREET EAST OF
            DIVISION

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:12 PM EDTSpecial Marine WarningGRR2 hr
Jun 19, 8:30 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Ingham, Ionia, Kent60 min
Jun 19, 8:35 PM EDTFlash Flood WarningGRRAllegan, Barry, Calhoun, Eaton, Jackson, Kalamazoo and 3 more6 hr
Jun 19, 8:36 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa39 min
Jun 19, 9:11 PM EDTSevere Thunderstorm WarningGRRAllegan49 min
Jun 19, 9:22 PM EDTSpecial Weather StatementGRRAllegan, Van Buren53 min
Jun 19, 9:24 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton66 min
Jun 19, 9:34 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren30 min
Jun 19, 10:27 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton63 min
Jun 19, 10:46 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson59 min
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRClinton, Ionia4 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRIngham, Ionia7 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRBarry, Kent5 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRCalhoun, Ingham5 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRIngham, Kalamazoo5 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRAllegan, Barry7 days
Jun 19, 11:12 PM EDTRiver Flood AdvisoryGRRCalhoun4 days
Jun 20, 2:23 AM EDTAreal Flood WarningGRRAllegan, Barry, Clinton, Eaton, Ingham, Ionia and 2 more57 hr
Jun 20, 11:57 AM EDTRiver Flood AdvisoryGRRKalamazoo12 hr
Jun 20, 11:57 AM EDTRiver Flood AdvisoryGRRAllegan34 hr
Jun 20, 11:57 AM EDTRiver Flood AdvisoryGRRCalhoun4 days

Nearby

Flash Flood Warnings in Michigan, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.